Right Coronary VF

  1. Hi,
    i remember being told that the incidence of ventricular fibrillation during a right coronary injection rather than that of the left. But I can't remember why? Is anyone able to help?
    thanks
  2. Visit kriiken profile page

    About kriiken

    Joined: May '18; Posts: 1
    from AU

    6 Comments

  3. by   dianah
    Anecdotally, more VF or VT is seen with contrast injections into the RCA.
    The incidence of ventricular arrhythmia was worse when we used Renografin as the contrast agent. Probably having to do with shifting of sodium as a reaction to the contrast's make-up, and/or manipulation of the catheter.
    I have seen much less VF and VT since the routine use of nonionic, iso-osmolar contrast agents (e.g., iohexol and iodixanol).


    Here is an interesting old article I found, from 1967: http://circ.ahajournals.org/content/.../1/63.full.pdf

    Another, more recent article about VF and VT during right coronary artery cannulation during a cath: Ventricular Arrhythmia Onset During Diagnostic Coronary Angiography With a 5F or 4F Universal Catheter | Revista Espanola de Cardiologia (English Edition)

    Just something to be aware of, if one works in the Cath Lab.
  4. by   MilliePieRN
    The sa and av node is supplied by the right and much more likely to cause arrhythmias, from what I've witnessed. The conus branch can be cannulated and cause us nurses to have some arrhythmias, too. ������ We did just have a complete heart block with injection of the left though. Fun times..
    Last edit by MilliePieRN on May 31
  5. by   offlabel
    Quote from MilliePieRN
    The sa and av node is supplied by the right and much more likely to cause arrhythmias, from what I've witnessed. The conus branch can be cannulated and cause us nurses to have some arrhythmias, too. ������ We did just have a complete heart block with injection of the left though. Fun times..

    The sa and av nodes are more likely to cause the ventricular arrhythmias that we're talking about?
  6. by   MilliePieRN
    Quote from offlabel
    The sa and av nodes are more likely to cause the ventricular arrhythmias that we're talking about?
    RCA injection is much more likely to cause ventricular arrhythmias (still rare). I just think irritation (contrast) of the electrical system (fed mostly by the right) is the cause, disruption in the electrical pathway causing the disorganized activity. Just makes sense to me, I haven't researched it in depth. It's very common to have some ectopy with the irritation of passage catheters through the ventricles, but these stop with moving the catheter away from the sensitive spot. I'm not an expert by any means and don't have scholarly evidence to give you .
  7. by   offlabel
    I'm not an CCL expert either, but frogging around with the right side, most often causes some type of bradycardia and or asystole. Not saying ventricular tachyarrythmias can't happen, it's just the former that happens more. If I had to guess, I might say that RV stunning from the contrast causes a fall in return to the LV with concomitant fall in LM perfusion. In an already diseased cardiovascular system (they're not getting cath'd for nothing) the LV doesn't tolerate that and misbehaves.

    Just my speculation.
  8. by   MilliePieRN
    Quote from offlabel
    I'm not an CCL expert either, but frogging around with the right side, most often causes some type of bradycardia and or asystole. Not saying ventricular tachyarrythmias can't happen, it's just the former that happens more. If I had to guess, I might say that RV stunning from the contrast causes a fall in return to the LV with concomitant fall in LM perfusion. In an already diseased cardiovascular system (they're not getting cath'd for nothing) the LV doesn't tolerate that and misbehaves.

    Just my speculation.
    Yeah, bradycardia/and the like is much more common than ventricular arrhythmias with injection of the right. Great thoughts, you may be right.. I just know I hold my breath a little with initial injections of the right.

close